Title

Two-Stage Procedure for the Risk Ratio of two Binomials

Document Type

Article

Publication Date

5-6-2019

Publication Title

Methodology and Computing in Applied Probability

Volume

21

First page number:

721

Last page number:

733

Abstract

A two-stage procedure is considered for obtaining fixed-width confidence intervals and optimal sample sizes for the risk ratio of two independent binomial proportions. We study desirable properties of the proposed estimator based on a bias-corrected maximum likelihood estimator (MLE). The two-stage procedure provides flexible sampling strategies, thus can be more advantageous in decision-making as well as in inference for the risk ratio. As a result, the proposed procedure can be a remedy not only for asymptotic consistency, but also for drawbacks of coverage to the nominal probability of the purely sequential method. To investigate large-sample properties of the proposed procedure, first-order asymptotic expansions are obtained. Through Monte Carlo experiments, we examine finite sample behavior for various scenarios of samples for illustrations.

Keywords

Risk ratio; Bias correction; Fixed-width confidence intervals; Two-stage sampling; First-order asymptotics; Consistency.

Disciplines

Mathematics | Physical Sciences and Mathematics

Language

English

UNLV article access

Search your library

Share

COinS